MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS
Catalog Number A2101
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report number 3004608878-2025-00056: a facility reported that the mayfield ultra base unit (a2101) was non-usable; the transition member has damaged thread and star-shaped teeth was flat.This was discovered before an unspecified surgery and this issue increase the surgery time for more than 30 minutes.It was also necessary to change the approach of the operation.
 
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: failure analysis - the investigation of the returned unit shows that the 6-inch transitional member has damaged the inner thread in the center of its starburst.The starburst teeth have become flat, and must be replaced to be locked to a swivel adapter unit properly.The adjusting wrench thread is broken and rusty, and the wrench needs to be replaced.The left bracket was fixed to tight onto the connection tube, and the dowel pin which fixates the bracket is deformed and the left bracket must be opened by removing the finishing cap.The handle assembly's shock cushion and the cam link support pin were removed and must be replaced.To resolve all issues, the adjustment was replaced, the left bracket was overhauled, the transitional member was replaced and marked, the base handle assembly¿s shock cushion and its cam link support pin were replaced, and the handle assembly was reassembled and adjusted to build up the required pressure onto the transitional member.After completing the repair, the unit successfully passed a function test.Root cause - the complaint is confirmed via inspection of the unit.The probable root cause is improper handling and routine wear of the unit.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
BASE UNITS AND ADAPTERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21657302
Report Number3004608878-2025-00055
Device Sequence Number7547405
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1018 MAYFIELD SWIVEL ADAPTOR.
Patient SexUnknown